MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.There have been one other complaint for lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an cataract surgery with intraocular lens (iol) implant procedure, the patient was unhappy with outcome due to residual cylindrical astigmatism, glare and halos.The iol was exchanged with an alternate monofocal iol 217 days following the initial procedure.No further information is expected.
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) #02 manufacturing report number 1119421-2021-02389 is being filed to correct the g.3 date on the supplemental report, filed earlier.Incorrect date of 11-19-2021 is being corrected to 01-22--2022.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
There are two medical device reports associated with this event.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The explanted lens was not returned to be evaluated.The file indicated that the multifocal company 20.5 d lens was removed and replaced with a monofocal model company 21.0 diopter lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13009589
Report Number1119421-2021-02389
Device Sequence Number17503228
Product Code MFK
UDI-Device Identifier00380652415538
UDI-Public00380652415538
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30U205
Device Lot Number15068279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer11/19/2021
03/02/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/15/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BESIVANCE; INVELTYS; KETOROLAC; MESALAMINE; PRAVASTATIN SODIUM; XYLOCAIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale